Alert archive / Wyoming / Winter Storm Warnings in 2017
Winter Storm Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Oct 1, 2017, 3:52 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 1, 2017, 12:00 PM MDT. It was in force for 32 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 1, 2017, 3:52 AM MDT (09:52 UTC)
- In effect from
- Oct 1, 2017, 12:00 PM MDT
- Expired
- Oct 2, 2017, 8:13 PM MDT
- In force
- 32 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 7:00 PM MDT | SNOW 2 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 2 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 2 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 3 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 3 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 3 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 4 | 10 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 1, 7:00 PM MDT | SNOW 5 | 11 Ese Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Oct 2, 10:40 AM MDT | SNOW 4 | 21 W Cheyenne, WY | |
| Oct 2, 10:43 AM MDT | SNOW 3 | 23 W Cheyenne, WY | |
| Oct 2, 10:45 AM MDT | SNOW 4 | 8 Se Laramie, WY | |
| Oct 2, 10:52 AM MDT | SNOW 5 | Albany, WY | OWNER MEASURED 12 INCHES AT HIS CABIN AT AN ELEVATION OF 9700FT. 5 INCHES AT THE LODGE ITSELF. |
| Oct 2, 11:10 AM MDT | SNOW 5 | Laramie, WY | 5 INCHES MAINLY ON THE GRASS, BUT SNOW IS STARTING TO ACCUMLATE ON THE PAVED SURFACES TOO. |
| Oct 2, 1:00 PM MDT | SNOW 3 | Rawlins, WY | REPORT VIA FACEBOOK |
| Oct 2, 2:00 PM MDT | SNOW 3 | 17 Ene Riverside, WY | 0.3 SWE WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 4 | 17 Sw Encampment, WY | 0.4 SWE WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 4 | 19 Wsw Encampment, WY | SWE 0.4 WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 4 | 7 Nw Centennial, WY | 0.4 SWE WITH 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 5 | 6 Sw Centennial, WY | 0.5 SWE WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 8 | 10 Sw Encampment, WY | 0.8 SWE WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 8 | 5 Sw Encampment, WY | 0.8 SWE WITH A 10 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 8.4 | 30 Wnw Laramie, WY | 0.7 SWE WITH A 12 TO 1 RATIO |
| Oct 2, 2:00 PM MDT | SNOW 14.4 | 10 Wsw Encampment, WY | 1.2 SWE WITH A 12 TO 1 RATIO |
| Oct 2, 6:40 PM MDT | SNOW 3.5 | 7 Nne Cheyenne, WY | REPORT VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS45 KCYS 010952 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 352 AM MDT Sun Oct 1 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Sunday Through Monday Night... WYZ112-114-020000- /O.UPG.KCYS.WS.A.0014.171001T1800Z-171003T0600Z/ /O.NEW.KCYS.WS.W.0014.171001T1800Z-171003T0600Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 352 AM MDT Sun Oct 1 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT MONDAY NIGHT... The National Weather Service in Cheyenne has issued a Winter Storm Warning for Heavy Snow, which is in effect from noon today to midnight MDT Monday night. The Winter Storm Watch is no longer in effect. * TIMING...Snow will develop this afternoon, and will become heavy at times tonight and Monday. Periods of snow are expected to persist through late Monday night. * TOTAL SNOW ACCUMULATIONS...12 to 16 inches, especially above 9000 feet in the Snowy and Sierra Madre mountain ranges. Locally higher amounts are possible. * WINDS/VISIBILITY...West winds of 10 to 20 MPH with higher gusts are expected this afternoon. Visibilities may be reduced to less than one half mile at times in falling snow. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be difficult or impossible with slick, snow packed roads and low visibility. Those planning outdoor activities in the Snowy and Sierra Madre mountain ranges should be prepared for hazardous winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ116-020000- /O.CON.KCYS.WS.A.0014.171002T0000Z-171003T0600Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 352 AM MDT Sun Oct 1 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... * TIMING...Rain will change to snow Sunday night, and may become heavy at times Monday before tapering off Monday night. * TOTAL SNOW ACCUMULATIONS...6 to 8 inches possible, with highest amounts over the Interstate 80 summit. * WINDS/VISIBILITY...Visibility may be reduced below one half mile at times in falling snow. * IMPACTS...Mainly to travel, especially over the Interstate 80 Summit between Laramie and Cheyenne. Roads could become slick and snow packed along with areas of low visibility. Precautionary/Preparedness actions... A Winter Storm Watch means there is a potential for significant snow that may impact travel. Continue to monitor the latest forecasts. $$ HAMMER
6 follow-up statements
607 WWUS45 KCYS 012033 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 233 PM MDT Sun Oct 1 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Tonight Through Monday Night... WYZ116-021200- /O.UPG.KCYS.WS.A.0014.171002T0000Z-171003T0600Z/ /O.EXB.KCYS.WS.W.0014.171002T0000Z-171003T0600Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 233 PM MDT Sun Oct 1 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT... The National Weather Service in Cheyenne has issued a Winter Storm Warning for heavy snowfall, which is in effect from 6 PM this evening to midnight MDT Monday night. The Winter Storm Watch is no longer in effect. * TIMING...Periods of snow will be possible this evening, but the snow will be on the increase late tonight, and may become heavy at times Monday before tapering off Monday night. * TOTAL SNOW ACCUMULATIONS...6 to 9 inches possible, with highest amounts over the Interstate 80 summit. * WINDS/VISIBILITY...Visibility may be reduced below one half mile at times in falling snow. * IMPACTS...Mainly to travel, especially over the Interstate 80 Summit between Laramie and Cheyenne. Roads could become slick and snow packed along with areas of low visibility. Precautionary/Preparedness actions... A Winter Storm Watch means there is a potential for significant snow that may impact travel. Continue to monitor the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ112-114-021200- /O.CON.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 233 PM MDT Sun Oct 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT... * TIMING...Snow will become heavy at times tonight and Monday before tapering off late Monday night. * TOTAL SNOW ACCUMULATIONS...12 to 16 inches, especially above 9000 feet in the Snowy and Sierra Madre mountain ranges. Locally higher amounts are possible. * WINDS/VISIBILITY...West winds of 10 to 20 MPH with higher gusts are expected. Visibilities may be reduced to less than one half mile at times in falling snow. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be difficult or impossible with slick, snow packed roads and low visibility. Those planning outdoor activities in the Snowy and Sierra Madre mountain ranges should be prepared for hazardous winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. && $$ WYZ110-113-115-117-021200- /O.NEW.KCYS.WW.Y.0027.171002T0900Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 233 PM MDT Sun Oct 1 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... The National Weather Service in Cheyenne has issued a Winter Weather Advisory for snowfall, which is in effect from 3 AM Monday to midnight MDT Monday night. * TIMING...Rain and snow mix can be expected this evening, before turning to all snow early Monday morning. Snow could be heavy at times on Monday. * TOTAL SNOW ACCUMULATIONS...3 to 5 inches. * WINDS/VISIBILITY...Visibility may be reduced to less than one half mile at times in falling snow. * IMPACTS...Roadways will become slick during the Monday morning commute and remain slick through much of the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$
253 WWUS45 KCYS 020301 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 901 PM MDT Sun Oct 1 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Tonight Through Monday Night... WYZ112-114-116-021200- /O.CON.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 901 PM MDT Sun Oct 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT... * TIMING...Periods of snow will develop late tonight, and will be heavy at times Monday before tapering off Monday night. * TOTAL SNOW ACCUMULATIONS...10 to 16 inches, especially above 9000 feet over the Snowy and Sierra Madre mountain ranges. 6 to 9 inches over the South Laramie mountain range, heaviest over the Interstate 80 summit. Locally higher amounts are possible. * WINDS/VISIBILITY...West to southwest winds 15 to 25 mph. Visibilities will be reduced below one half mile at times in falling snow. * IMPACTS...Mainly to travel and outdoor recreation. Mountain travel will be difficult or impossible with slick, snow packed roads and low visibilities. Those planning outdoor activities in the Snowy and Sierra Madre mountain ranges should be prepared for hazardous winter conditions. Travel over the Interstate 80 Summit between Laramie and Cheyenne will become difficult. Roads will become slick and snow packed along with areas of low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight...food... and water in your vehicle in case of an emergency. && $$ WYZ110-113-115-117-021200- /O.CON.KCYS.WW.Y.0027.171002T0900Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 901 PM MDT Sun Oct 1 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... * TIMING...Mixed rain and snow will changeover to snow early Monday morning. Snow may be heavy at times Monday. * TOTAL SNOW ACCUMULATIONS...3 to 6 inches. * WINDS/VISIBILITY...Visibility may be reduced to less than one half mile at times in falling snow. * IMPACTS...Roadways will become slick and hazardous Monday morning and continue through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$
707 WWUS45 KCYS 020931 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 331 AM MDT Mon Oct 2 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Through This Evening... WYZ112-114-116-022300- /O.CON.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 331 AM MDT Mon Oct 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow will re-develop this morning. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 4 to 8 inches are expected. * WHERE...Sierra Madre, Snowy, and South Laramie Ranges including the Interstate 80 Summit. * WHEN...Until midnight tonight. * ADDITIONAL DETAILS...Travel and outdoor recreation will be impacted. Mountain travel will be difficult or impossible with slick, snow packed roads and low visibilities. Those planning outdoor activities in the Snowy and Sierra Madre mountain ranges should be prepared for hazardous winter conditions. Travel over the Interstate 80 Summit between Laramie and Cheyenne will become difficult. Roads will become slick and snow packed along with areas of low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-113-115-117-022300- /O.CON.KCYS.WW.Y.0027.000000T0000Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 331 AM MDT Mon Oct 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow expected. Plan on slippery road conditions, including during the evening commute. Total snow accumulations of 3 to 6 inches, are expected. * WHERE...North Snowy Range Foothills, Upper North Platte River Basin, Laramie Valley and South Laramie Range Foothills. * WHEN...Until midnight tonight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. Roadways will become slick and hazardous Monday morning and continue through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ HAHN
038 WWUS45 KCYS 021455 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 855 AM MDT Mon Oct 2 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Through This Evening... WYZ112-114-116-030000- /O.CON.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 855 AM MDT Mon Oct 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 4 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Sierra Madre Range, Snowy Range and South Laramie Range. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-113-115-117-030000- /O.CON.KCYS.WW.Y.0027.000000T0000Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 855 AM MDT Mon Oct 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow occurring. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...North Snowy Range Foothills, Upper North Platte River Basin, Laramie Valley and South Laramie Range Foothills. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
929 WWUS45 KCYS 022124 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 324 PM MDT Mon Oct 2 2017 ...Significant Accumulating Snowfall Likely Over the Higher Elevations of Southeast Wyoming Through This Evening... WYZ112-114-116-030600- /O.CON.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 324 PM MDT Mon Oct 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Moderate to heavy snow still occurring. Plan on difficult travel conditions, including during the evening commute. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Sierra Madre, Snowy, and South Laramie Range. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-113-115-117-030600- /O.CON.KCYS.WW.Y.0027.000000T0000Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 324 PM MDT Mon Oct 2 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow continues late this afternoon. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Laramie Valley, Upper North Platte River Basin, and South Laramie Range Foothills. * WHEN...Until midnight. * ADDITIONAL DETAILS...Look for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
465 WWUS45 KCYS 030213 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 813 PM MDT Mon Oct 2 2017 ...SNOW HAS COME TO AN END ACROSS SOUTHEAST WYOMING... WYZ112-114-116-030315- /O.CAN.KCYS.WS.W.0014.000000T0000Z-171003T0600Z/ Sierra Madre Range-Snowy Range-South Laramie Range- Including the cities of Centennial, Albany, Buford, Pumpkin Vine, and Vedauwoo 813 PM MDT Mon Oct 2 2017 ...WINTER STORM WARNING IS CANCELLED... Snow has largely come to an end across the area. Light snow showers or flurries will still be possible through midnight, however any additional accumulation will be minimal. $$ WYZ110-113-115-117-030315- /O.CAN.KCYS.WW.Y.0027.000000T0000Z-171003T0600Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, and Horse Creek 813 PM MDT Mon Oct 2 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has largely come to an end across the area. Light snow showers or flurries will still be possible through midnight, however any additional accumulation will be minimal. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Sep 30, 3:26 PM MDT, 12 hours 26 minutes earlier.
Area forecast discussion, Sep 30, 3:26 PM MDT, 12 hours 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
326 PM MDT Sat Sep 30 2017
.SHORT TERM...(This evening through Monday night)
Issued at 335 PM MDT Sat Sep 30 2017
Main forecast concern in the short term period will be the
potential for the first significant snowfall of the season for a
few of our higher elevations.
For tonight, a lead shortwave currently seen on GOES 16 WV imagery
over western CO will traverse the area through the late evening
hours. A small convective complex has formed over western CO in
association with this wave and some of this activity will likely get
into our mountain zones by late afternoon. Hi-res guidance also
indicating some of this activity may hold together affect our
southern Panhandle counties this evening. With 500-1000 J/kg of
SBCAPE currently analyzed over the Panhandle, there is the potential
for a strong storm or two with small hail and gusty downdraft winds.
Sunday through Monday will be quite active. A cold front will push
across the area during the morning and early afternoon hours on
Sunday. Gusty W to NW winds are likely behind the front along and
west of I-25 but gradients are not quite as tight as earlier model
runs indicated so trimmed wind speeds back just a bit. Vigorous
disturbance will dive into northern UT by Sunday night/early Monday.
A tight low level frontal zone will lie draped from SW to NE across
some part of our area through the period. With the approach of the
strong disturbance and associated 120kt upper jet running parallel
to this frontal zone, think an area of relatively heavy
precipitation will set up. Both the GFS and NAM are indicating
strong frontogenesis in this axis and although lapse rates aren't
the best, some negative values of EPV occur coincident with this
feature during the day on Monday. Thus some banded precip looks
likely. The greatest uncertainties are, how cold will the boundary
layer be and exactly where does the axis of heaviest precip set up?
Still a lot of spread between the guidance on the position of the
frontal zone so hard to pinpoint amounts at this time. Felt
confident enough in temps and amounts though to issue a Winter Storm
Watch for the Sierra Madre and Snowy Ranges and for the South
Laramie Range mainly for transportation impacts near the I-80
summit. With snow levels falling to around 7000 ft at the lowest,
think most of the lower elevations will be rain with a rain/snow mix
possible down to around 6000 ft. There is the potential during the
heaviest band of precip for snowlevels to lower more than currently
forecast so areas such as the Laramie Valley and Arlington may
eventually have to be considered for winter headlines of some sort.
.LONG TERM...(Tuesday through Saturday)
Issued at 335 PM MDT Sat Sep 30 2017
Models in pretty good agreement with ejecting one upper low over
the northern plains Tuesday while leaving a second upper low over
the western CONUS, wobbling that one around through Thursday
before sliding it east across Wyoming into the central plains
Friday and Saturday. Short ridging move across the CWA Tuesday
through Wednesday boding for mainly dry conditions, though a few
showers not out of the question over the mtns given favorable swly
upper flow and any weak impulses. Pcpn looks to increase Thursday
night and Friday as the next upper low approaches with lower
elevation rain and some mtn snow. Mainly dry and somewhat windy
Saturday in the wake of the system.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 335 PM MDT Sat Sep 30 2017
Mostly VFR through the period except at KRWL where some patchy
MVFR cigs are possible mainly after 06Z. Higher mtns likely will
be obscured with snow showers at times. Elsewhere scattered
showers should move across the area this evening with more
developing Sunday afternoon.
&&
.FIRE WEATHER...
Issued at 335 PM MDT Sat Sep 30 2017
Widespread precipitation and cool temperatures will
mitigate any fire weather concerns through at least Tuesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Sunday afternoon through Monday evening
for WYZ112-114.
Winter Storm Watch from Sunday evening through Monday evening
for WYZ116.
NE...None.
&&
SHORT TERM...DEL
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...DELHazardous weather outlook, Sep 30, 9:05 PM MDT, 6 hours 47 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 905 PM MDT Sat Sep 30 2017 WYZ101>119-020315- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 905 PM MDT Sat Sep 30 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A series of upper disturbances and strong cold front will move across Wyoming Sunday and Monday. Numerous rain showers and isolated non-severe thunderstorms will accompany the cold front Sunday. Much colder air will lower snow levels to 6500 feet by Monday morning. Rain will change to snow as early as Sunday afternoon over the Snowy and Sierra Madre ranges, and Sunday evening over the southern Laramie Range. Winter Storm Watches are in effect as snow may be heavy at times, with significant accumulations possible through Monday evening. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-020315- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 905 PM MDT Sat Sep 30 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms will accompany a strong cold front Sunday afternoon. Strong storms with small hail, gusty winds and brief heavy rain will be possible across the southern Nebraska Panhandle. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:33 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 30 hr |
Nearby
Winter Storm Warnings in Wyoming, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.